Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 24, 2010, 8:59 AM CDT for 6 counties in Mississippi. It was in force for 61 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 8:59 AM CDT (13:59 UTC)
- Expired
- Apr 24, 2010, 10:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:05 AM CDT | HAIL 1.75 | Pineville, MS | |
| Apr 24, 9:15 AM CDT | TORNADO 2 | 2 Ne Montrose, MS | THIS EF2 TORNADO HAD A PATH LENGTH OF 28 MILES AND WIDTH OF 0.6 MILES...IT PRODUCED MAJOR STRUCTURAL DAMAGE TO A CHURCH ROOF...DAMAGED A HOUSE...DESTROYED AN OUTBUILDING...DAMAGED A GRAIN SILO...AND SNAPPED OR UPROOTED NUMEROUS LARGE TO VERY LARGE SOFTWOOD AND |
| Apr 24, 9:20 AM CDT | TORNADO 2 | 2 Ne Montrose, MS | THIS EF2 TORNADO HAD A PATH LENGTH OF 28 MILES AND WIDTH OF 0.6 MILES...IT PRODUCED MAJOR STRUCTURAL DAMAGE TO A CHURCH ROOF...DAMAGED A HOUSE...DESTROYED AN OUTBUILDING...DAMAGED A GRAIN SILO...AND SNAPPED OR UPROOTED NUMEROUS LARGE TO VERY LARGE SOFTWOOD AND |
| Apr 24, 9:34 AM CDT | TORNADO | 5 Nne Rose Hill, MS | NUMEROUS TREES ACROSS COUNTY ROAD 2422...FIRE CREWS HAVING TO CUT THEIR WAY THROUGH...LIKELY TORNADO BASED ON RADAR |
| Apr 24, 9:35 AM CDT | TSTM WND DMG | 3 N Rose Hill, MS | TREES DOWN IN THE FELLOWSHIP COMMUNITY |
| Apr 24, 9:35 AM CDT | TORNADO | 3 N Rose Hill, MS | A BARN AND TWO HOMES DAMAGED. NUMEROUS TREES DOWNED. POSSIBLE TORNADO. |
| Apr 24, 9:45 AM CDT | TORNADO | Meehan, MS | MAJOR STRUCTURAL DAMAGE TO A CHURCH ON POINT WANITA ROAD. REPORTED BY WTOK. POSSIBLE TORNADO. |
| Apr 24, 9:45 AM CDT | TORNADO | Meridian, MS | NUMEROUS TREES ON MANY HOUSES IN MERIDIAN. STRUCTURAL DAMAGE TO SEVERAL HOMES. REPORTED BY WTOK. POSSIBLE TORNADO. |
| Apr 24, 9:50 AM CDT | TORNADO 2 | 9 W Meridian, MS | MULTIPLE TREES DOWN ACROSS HWY 80 IN THE TOWN OF MEEHAN. UPDATE...PRELIM SURVEY BY NWS MERIDIAN EMPLOYEE AND LAUDERDALE COUNTY EMA INDICATES 5 MILE PATH OF TORNADIC DAMAGE IN LAUDERDALE COUNTY WITH MAX INTENSITY LOW END EF2. |
| Apr 24, 9:50 AM CDT | TORNADO | 9 W Meridian, MS | MULTIPLE TREES DOWN ACROSS HWY 80 IN THE TOWN OF MEEHAN |
| Apr 24, 9:52 AM CDT | TORNADO | 3 Ssw Meridian, MS | TREES DOWN NEAR INTERSECTION OF ARUNDLE ROAD AND HIGHWAY 11. POSSIBLE TORNADO. |
| Apr 24, 10:00 AM CDT | TORNADO | 3 Sw Meridian, MS | NUMEROUS TREES DOWN AT THE I-20 AND I-59 INTERCHANGE |
| Apr 24, 10:00 AM CDT | TORNADO | Meridian, MS | TREES BLOCKING I-20 WITHIN THE MERIDIAN CITY LIMITS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
501
WFUS54 KJAN 241359
TORJAN
MSC023-061-075-101-123-129-241500-
/O.NEW.KJAN.TO.W.0015.100424T1359Z-100424T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
859 AM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
EXTREME NORTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHWESTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF MERIDIAN...
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF NEWTON...
* UNTIL 1000 AM CDT
* AT 858 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES SOUTH OF
PINEVILLE MOVING NORTHEAST AT 55 MPH.
* THE TORNADO WILL BE NEAR...
PINEVILLE BY 905 AM CDT...
ROBERTS BY 920 AM CDT...
GARLANDVILLE...NEWTON AND LAWRENCE BY 925 AM CDT...
DECATUR AND STRATTON BY 935 AM CDT...
MEEHAN AND LITTLE ROCK BY 940 AM CDT...
DUFFEE BY 945 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3238 8853 3195 8937 3222 8947 3258 8905
3258 8877
TIME...MOT...LOC 1358Z 231DEG 49KT 3202 8945
$$
DHB4 follow-up statements
856
WWUS54 KJAN 241415
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
915 AM CDT SAT APR 24 2010
MSC123-129-241425-
/O.CAN.KJAN.TO.W.0015.000000T0000Z-100424T1500Z/
SMITH MS-SCOTT MS-
915 AM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR SOUTHEASTERN SCOTT AND NORTHEASTERN SMITH
COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3235 8932 3258 8905 3258 8877 3238 8853
3198 8931
TIME...MOT...LOC 1415Z 231DEG 49KT 3214 8920
$$
MSC023-061-075-101-241500-
/O.CON.KJAN.TO.W.0015.000000T0000Z-100424T1500Z/
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
915 AM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN LAUDERDALE...NEWTON...NORTHERN JASPER AND EXTREME
NORTHWESTERN CLARKE COUNTIES...
AT 915 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR LOUIN MOVING NORTHEAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
ROBERTS AND LAWRENCE BY 920 AM CDT...
GARLANDVILLE AND NEWTON BY 925 AM CDT...
HICKORY BY 930 AM CDT...
CHUNKY...DECATUR AND STRATTON BY 935 AM CDT...
MEEHAN AND SAVOY BY 940 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3235 8932 3258 8905 3258 8877 3238 8853
3198 8931
TIME...MOT...LOC 1415Z 231DEG 49KT 3214 8920
$$
DHB405
WWUS54 KJAN 241432
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
932 AM CDT SAT APR 24 2010
MSC023-061-075-101-241500-
/O.CON.KJAN.TO.W.0015.000000T0000Z-100424T1500Z/
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
932 AM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN LAUDERDALE...NEWTON...NORTHEASTERN JASPER AND EXTREME
NORTHWESTERN CLARKE COUNTIES...
AT 932 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 7 MILES EAST OF GARLANDVILLE MOVING NORTHEAST AT
55 MPH.
THE TORNADO WILL BE NEAR...
CHUNKY AND LITTLE ROCK BY 940 AM CDT...
SAVOY...MEEHAN AND DUFFEE BY 945 AM CDT...
NELLIEBURG...SUQUALENA...COLLINSVILLE AND MARTIN BY 950 AM CDT...
MERIDIAN BY 955 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3241 8923 3258 8905 3258 8877 3238 8853
3210 8908
TIME...MOT...LOC 1432Z 239DEG 48KT 3220 8897
$$
DHB038
WWUS54 KJAN 241436
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT SAT APR 24 2010
MSC023-061-075-101-241500-
/O.CON.KJAN.TO.W.0015.000000T0000Z-100424T1500Z/
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
936 AM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN LAUDERDALE...EASTERN NEWTON...NORTHEASTERN JASPER AND
EXTREME NORTHWESTERN CLARKE COUNTIES...
AT 937 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO
WAS LOCATED 8 MILES SOUTH OF HICKORY MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
MEEHAN AND LITTLE ROCK BY 945 AM CDT...
SAVOY...SUQUALENA AND DUFFEE BY 950 AM CDT...
MERIDIAN...NELLIEBURG...COLLINSVILLE AND MARTIN BY 955 AM CDT...
MARION BY 1000 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3249 8914 3258 8905 3258 8877 3238 8853
3216 8897
TIME...MOT...LOC 1437Z 240DEG 41KT 3224 8893
$$
DHB914
WWUS54 KJAN 241445
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
945 AM CDT SAT APR 24 2010
MSC023-061-101-241455-
/O.CAN.KJAN.TO.W.0015.000000T0000Z-100424T1500Z/
CLARKE MS-JASPER MS-NEWTON MS-
945 AM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR EASTERN NEWTON...NORTHEASTERN JASPER AND
EXTREME NORTHWESTERN CLARKE COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3223 8883 3223 8891 3252 8891 3258 8877
3238 8853
TIME...MOT...LOC 1445Z 238DEG 44KT 3230 8882
$$
MSC075-241500-
/O.CON.KJAN.TO.W.0015.000000T0000Z-100424T1500Z/
LAUDERDALE MS-
945 AM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN LAUDERDALE COUNTY...
AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO
WAS LOCATED NEAR MEEHAN MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
NELLIEBURG...SUQUALENA AND COLLINSVILLE BY 950 AM CDT...
MERIDIAN BY 955 AM CDT...
MARION BY 1000 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SATURDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3223 8883 3223 8891 3252 8891 3258 8877
3238 8853
TIME...MOT...LOC 1445Z 238DEG 44KT 3230 8882
$$
DHBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 8:48 AM CDT, 11 minutes earlier.
Area forecast discussion, Apr 24, 8:48 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
848 AM CDT SAT APR 24 2010
...SUPERCELL SATURDAY UNDERWAY...TORNADOES LIKELY THROUGH MID AFTERNOON...
.UPDATE...AN ERUPTION OF SUPERCELLS MOVING AT 50-60MPH IS UNDERWAY ACROSS
OUR PARTICULARLY DANGEROUS TORNADO WATCH AREA. ALL INTERESTS SHOULD
PAY VERY CLOSE ATTENTION TO WARNINGS FOR THE NEXT 6-9 HOURS AS REACTION
TIME WILL BE EXTREMELY LIMITED IN SOME CASES. IN SPITE OF AN EXPECTED
SHORT TERM LULL IN CONVECTION OVER WRN MS THROUGH 11 AM...DO NOT
UNDERESTIMATE THIS SITUATION WHICH HAS LINED UP AS ONE OF THE MORE
IMPRESSIVE SETUPS THAT WE EXPERIENCE IN THIS PART OF THE COUNTRY.
AN 850MB JET AXIS OF 60KTS EXTENDED FROM KLFT-KJAN AND WILL LIFT NE
ACROSS THE CWFA THROUGH EARLY AFTERNOON. THE STORMS OVER SERN MS
APPEAR TO BE RIDING THE RIGHT NOSE OF THIS JET. THE AXIS OF GREATEST
INSTABILITY AND LOW LEVEL SHEAR EXTENDED ALONG THE I-55 CORRIDOR AT
MID MORNING AND WILL SLIDE EWD THROUGH THE AFTERNOON. THE MORE
FAVORABLE LOW LEVEL CONVERGENCE WILL ARRIVE WITH THE LEFT REAR OF THE
LOW LEVEL JET EARLY THIS AFTERNOON AND WILL COINCIDE WITH THE DRY
LINE AXIS CROSSING THE SABINE RIVER. THIS DRY LINE WILL CROSS THE MS
RIVER EARLY THIS AFTERNOON WITH SCATTERED SUPERCELLS EXPECTED ALONG
IT AND THESE STORMS SHOULD BRING AN END TO THE SEVERE RISK ONCE THEY
PASS THE AREA. UPDATES SHOULD BE AVAILABLE ALTHOUGH SOME PRODUCTS
WILL APPARENTLY BE SLOW ON OUR INTERNET WEBSITE./40/
&&
.AVIATION...MVFR CIGS PLAGUING MUCH OF THE AREA THIS MORNING AND
XPCT THIS TO CONTINUE THRU EARLY AFTN BEFORE BCMG MOSTLY VFR...XCPT
INVOF THUNDERSTORMS WHERE MVFR/OCCNSL IFR CONDS PSBL. SCATTERED
SEVERE TS COVERAGE XPCTD TO CONTINUE THRU THE MAJORITY OF THE DAY
WITH A GRADUAL CLEARING XPCTD FROM W TO E THIS AFTN AS A COLD FRONT
SWEEPS ACROSS THE REGION. S WINDS WILL BE GUSTY THRU THE DAY AS THE
PRES GRAD REMAINS TIGHT. WINDS WILL SHIFT TO THE SW-W AFTER FRONTAL
PASSAGE...WITH A CONTINUATION OF GUSTY WINDS XPCTD. /BK/
&&
.PREV DISCUSSION... /ISSUED 415 AM CDT SAT APR 24 2010/
..PARTICULARLY DANGEROUS SEVERE WEATHER OUTBREAK LIKELY TODAY...
SHORT TERM...TODAY AND TONIGHT...THE ARKLAMISS REGION MAY
UNFORTUNATELY BE IN STORE FOR A BAD DAY AS THERE ARE MANY FACTORS
COMING TOGETHER THIS MORNING TO SUGGEST THE SUBSEQUENT DEVELOPMENT
OF POWERFUL AND POTENTIALLY TORNADIC THUNDERSTORMS. REGIONAL RADARS
(AT THE TIME OF THIS WRITING) SHOW THUNDERSTORMS TO BE CLEAR OF THE
ARKLAMISS...WITH ISOLATED STORMS ON THE EASTERN PERIPHERY AND A
POWERFUL THUNDERSTORM COMPLEX RACING NORTHEAST ACROSS THE ARKLATEX.
A LARGE MASS OF THUNDERSTORMS ONGOING ACROSS OUR AREA RIGHT NOW
WOULD BE A HELPFUL THING TO HELP KEEP LATER CONVECTION SOMEWHAT
TAME...BUT ALAS...THIS CONVECTION IS NOT TO BE FOUND RIGHT NOW.
THE STORM PREDICTION CENTER (SPC) HAS PLACED NEARLY THE ENTIRE
ARKLAMISS REGION IN A RARE HIGH RISK FOR SEVERE THUNDERSTORMS TODAY
(ALTHOUGH A FEW COUNTIES IN SOUTHEAST MS ARE ONLY IN A MODERATE
RISK). A MODERATE RISK IS A RATHER OMINOUS FORECAST FROM THE
SPC...BUT A HIGH RISK IS GENERALLY ONLY ISSUED BY THEM A FEW TIMES A
YEAR ACROSS THE COUNTRY WHEN PARTICULARLY DANGEROUS SITUATIONS
ARISE.
THE MAIN INGREDIENTS FOR A VOLATILE SETUP INCLUDE A STRENGTHENING
LOW PRESSURE SYSTEM PASSING A LITTLE TO OUR NORTHWEST...HIGH LOW
LEVEL AND DEEP LAYER WIND SHEAR TO ORGANIZE AND ROTATE STORMS AND
AID IN TORNADOGENESIS...HIGH SURFACE MOISTURE WITH DPS IN THE UPPER
60S TO LOWER 70S...AND MODERATE TO HIGH INSTABILITY DUE TO THIS
MOISTURE AND STEEP ATMOSPHERIC LAPSE RATES ALOFT.
FORCING TO GET STORMS GOING THIS MORNING WILL COME FROM SUBTLE LIFT
IMPARTED BY AN INCOMING UPPER LEVEL DISTURBANCE...OUTFLOW BOUNDARIES
PUSHING EAST FROM THIS MORNING ARKLATEX STORM COMPLEX...AND A LATER
HYBRID SURFACE TROUGH/WEAK FRONT PUSHING ACROSS FROM WEST TO EAST.
THE COMBINATION OF FORCING MECHANISMS WILL PROBABLY BE AMPLE ENOUGH
TO GET CONVECTION GOING EARLY IN AT LEAST NORTHWEST ZONES...WHICH
MAY LIMIT EXTREME SEVERE WEATHER POTENTIAL. BUT...AS YOU GO SOUTH
AND EAST THE FORCING MAY TEND TO BE MORE SUBTLE THIS MORNING INTO
EARLY AFTERNOON...ALLOWING INSTABILITY TO BUILD AND MAKING
SUPERCELLS MODES MORE LIKELY. THERMAL CAPPING ABOVE THE BOUNDARY
LAYER MAY KEEP SUPERCELLS ISOLATED TO SCATTERED IN NATURE FROM LATER
MORNING THROUGH EARLY TO MID AFTERNOON. AT THIS POINT WE ARE NOT
ANTICIPATING A SOLID SQUALL LINE TO "CLEAR THINGS OUT" TO END THE
EVENT...BUT A GRADUAL TOP-DOWN DRYING PROCESS MAY JUST GRADUALLY
DIMINISH SUPERCELL AND LINE SEGMENT COVERAGE FROM WEST TO EAST THIS
AFTERNOON.
THE RISK OF EXPERIENCING DAMAGING WIND GUSTS AND HAIL FROM ANY
THUNDERSTORMS WILL BE VERY HIGH TODAY...WITH THE TORNADO RISK VERY
REAL AND OMINOUS. IN ADDITION...THE VOLATILE STATE OF THE ATMOSPHERE
WILL GIVE AT LEAST A FEW STORMS THE POTENTIAL TO PRODUCE DAMAGING
WIND GUSTS OVER 80 MPH...HAIL UP TO THE SIZE OF BASEBALLS...AND
LONG-TRACKING STRONG TORNADOES. MESOSCALE ASSESSMENT THIS MORNING
SUGGESTS THAT POTENTIAL FOR THE WORST OF THE STORMS MIGHT BE HIGHEST
SOUTHEAST OF THE NATCHEZ TRACE FROM 11 AM THROUGH 4 PM...BUT I MUST
NOTE THAT A CONSIDERABLE RISK OF HAZARDOUS WEATHER WILL EXIST IN ALL
AREAS BEGINNING THIS MORNING.
IT IS ALSO WORTH MENTIONING VERY GUSTY SOUTH WINDS POSSIBLE TODAY
(PARTICULARLY ALONG AND NORTH OF I-20) AND A WIND ADVISORY HAS BEEN
POSTED FOR THE HIGHLIGHTED AREA. ADDITIONALLY...AREAS RECEIVING
HEAVY RAINS OF 2 TO 4 INCHES YESTERDAY WILL BE SUSCEPTIBLE TO
GETTING MORE HEAVY DOWNPOURS TODAY. THUS...A FLASH FLOOD WATCH HAS
BEEN ISSUED TODAY FOR AREAS ALONG AND NORTH OF A MACON...TO YAZOO
CITY...TO BASTROP LINE. /BB/
LONG TERM...SUNDAY THROUGH NEXT SATURDAY...ALTHOUGH THE LARGE
NEARLY STACKED LOW PRESSURE SYSTEM WILL BE MOVING OVER THE OHIO
VALLEY SUNDAY...THE TRAILING COLD FRONT WILL NOT MAKE IT INTO OUR
CWA UNTIL MONDAY. NORTHWEST FLOW ALOFT WILL CONTINUE UNTIL THURSDAY
AND BRING NO LESS THAN THREE SIGNIFICANT SHORTWAVES ACROSS OUR CWA
BEFORE THURSDAY AS WELL. SUNDAY WILL BE WARM AND DRY WITH AFTERNOON
HIGHS NEAR NORMAL. THE FIRST IN THE SERIES OF SHORTWAVES IS EXPECTED
SUNDAY NIGHT THAT WILL HELP DROP THE WEAK COLD FRONT INTO OUR CWA
MONDAY. THE GFS WAS THE ONLY MODEL THAT PLACED LIGHT QPF OVER OUR
NORTHEAST ZONES SUNDAY NIGHT. DEEP MOISTURE SHOULD REMAIN LIMITED
AND WL CUT POPS THEN. A DRY FRONTAL PASSAGE IS EXPECTED MONDAY AND
THE SLIGHTLY COOLER NORTHWEST FLOW BEHIND THE COLD FRONT WILL HOLD
TEMPERATURES SEVERAL DEGREES COOLER MONDAY AFTERNOON. A SECOND
SHORTWAVE IS EXPECTED TO DROP OVER OUR AREA MONDAY NIGHT INTO
TUESDAY AND HELP SUPPORT A REINFORCING COLD FRONT. THE 00Z
GFS...SREF AND ECMWF SQUEEZE OUT A LITTLE MORE PRECIPITATION WITH
THIS FRONT. WL CARRY SLIGHT CHANCE POPS NORTH MONDAY NIGHT AND SHIFT
THE POPS TO THE SOUTH TUESDAY WITH THE FRONT. YET A THIRD SHORTWAVE
IS PROGGED TO PASS OVER OUR CWA TUESDAY NIGHT BUT SURFACE HIGH
PRESSURE WILL BE WORKING INTO OUR REGION AND THE SHORTWAVE WILL HAVE
LITTLE MOISTURE TO WORK WITH. WL AGAIN CUT THE GFS GUIDANCE POPS
TUESDAY NIGHT. HIGH PRESSURE SURFACE AND ALOFT IS EXPECTED TO MOVE
OVER OUR CWA WEDNESDAY. THE SURFACE HIGH WILL SHIFT EAST OF OUR CWA
THURSDAY WHILE THE UPPER LEVEL RIDGE AXIS WILL BE SLOWER TO SHIFT
EAST. DRY WEATHER AND A WARMING TREND WILL BE THE RESULT WEDNESDAY
INTO FRIDAY. BOTH THE GFS AND ECMWF SHOW ANOTHER LARGE CLOSED LOW
NEARING THE FOUR CORNERS REGION FRIDAY MORNING. THE ECMWF BRINGS
RAIN BACK INTO OUR CWA FASTER THAN THE GFS FRIDAY BUT IS MUCH SLOWER
WITH THE EASTWARD PROGRESSION OF THE LOW THROUGH THE WEEKEND. THE
GFS IS SHOWING SIGNS OF ANOTHER POSSIBLE ROUND OF SEVERE WEATHER FOR
OUR AREA FRIDAY NIGHT INTO SATURDAY BUT WITH SUCH TIMING DIFFERENCES
WL HOLD OFF ANY MENTION IN THE HWO FOR NOW. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 56 79 55 / 100 14 7 10
MERIDIAN 80 57 82 55 / 100 27 7 11
VICKSBURG 81 56 79 54 / 100 10 7 10
HATTIESBURG 80 58 84 56 / 86 23 7 8
NATCHEZ 82 56 79 55 / 100 6 7 8
GREENVILLE 79 59 78 54 / 100 13 8 13
GREENWOOD 77 57 78 54 / 100 15 9 13
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>042.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>052.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR LAZ007>009-015-
016-023-025.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&Hazardous weather outlook, Apr 24, 5:02 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 502 AM CDT SAT APR 24 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 502 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT AND DANGEROUS OUTBREAK OF SEVERE STORMS IS EXPECTED ACROSS THE ENTIRE FORECAST AREA TODAY...ESPECIALLY DURING THE FIRST HALF OF THE DAY. THERE WILL EXIST A HIGH RISK OF TORNADOES...SOME STRONG AND LONG TRACKED...ALONG WITH THE POTENTIAL FOR ANY STORM TO PRODUCE GOLF BALL TO BASEBALL SIZED HAIL AND DAMAGING WIND GUSTS...SOME EXCEEDING 75 MPH. SCATTERED SUPERCELL THUNDERSTORMS...ALONG WITH SOME BOWING LINE SEGMENTS...ARE EXPECTED TO DEVELOP THROUGH THE FIRST HALF OF THIS MORNING AND TRANSITION EASTWARD THROUGH MIDDAY AND AFTERNOON. THE TIME FRAME WHERE MOST OF THE SEVERE STORMS WILL OCCUR LOOKS TO BE BETWEEN 7 AM AND 2 PM. AFTER 2 PM...THERE WILL REMAIN A RISK OF SEVERE WEATHER...BUT THE THREAT WILL BECOME MORE ISOLATED AND FOCUSED ALONG AND EAST OF I-55. ALL STORMS SHOULD MOVE EAST OF AREA BY 8 PM. THE GREATEST COVERAGE OF SEVERE STORMS LOOKS TO BE FOR AREAS NORTH OF I-20...WITH AREAS ALONG AND SOUTH OF I-20 SEEING MORE ISOLATED TO SCATTERED ACTIVITY. EVEN THOUGH THE COVERAGE OF STORMS APPEARS TO BE LESS ACROSS THE SOUTH...THOSE STORMS MAY ACTUALLY BE THE MOST SIGNIFICANT. WHILE THE ENTIRE AREA HAS A SIGNIFICANT RISK OF TORNADOES...AREAS ALONG AND TO THE EAST OR SOUTHEAST OF THE NATCHEZ TRACE LOOK TO HAVE THE GREATEST RISK FOR STRONG AND LONG TRACK TORNADOES. THERE ALSO EXISTS THE POTENTIAL FOR FLASH FLOODING TODAY. THIS RISK EXISTS FOR LOCATIONS ALONG AND NORTH OF A RAYVILLE TO YAZOO CITY TO MACON LINE. THIS AREA RECEIVED POCKETS OF 1 TO 4 INCHES OF RAIN FRIDAY AND HAS THE POTENTIAL TO GET ANOTHER 1 TO 3 INCHES WITH STORMS TODAY. AS THE SYSTEM INTENSIFIES THIS MORNING...SURFACE WINDS WILL INCREASE AND CONDITIONS WILL BECOME WINDY. AREAS ALONG AND NORTH OF I-20 WILL SEE WINDS SUSTAINED BETWEEN 15 AND 25 MPH WITH SOME GUSTS UP TO 40 MPH. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Local storm report, Apr 24, 8:24 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM HAIL 7 SE BRANDON 32.21N 89.92W
04/24/2010 E1.00 INCH RANKIN MS EMERGENCY MNGR
&&Local storm report, Apr 24, 8:26 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
826 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM FLOOD DERMOTT 33.53N 91.44W
04/24/2010 CHICOT AR EMERGENCY MNGR
REPORT RELAYED THROUGH NWS LITTLE ROCK FROM ARKANSAS
STATE EMA. HIGHWAY 35 WEST AND STREETS IN CITY FLOODED.
TRAFFIC IS BEING REROUTED.
&&Local storm report, Apr 24, 8:33 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG 3 N NEW HEBRON 31.78N 89.98W
04/24/2010 SIMPSON MS EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG HIGHWAY 43
&&Local storm report, Apr 24, 8:39 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM FLASH FLOOD DERMOTT 33.53N 91.44W
04/24/2010 CHICOT AR EMERGENCY MNGR
TWO AND HALF FEET OF WATER IN THE BUSINESS DISTRICT OF
DERMOTT AND TWO FEET OF WATER ON HIGHWAY 35 WEST
&&Local storm report, Apr 24, 8:47 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
847 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HAIL W IMPROVE 31.34N 89.70W
04/24/2010 E1.00 INCH MARION MS PUBLIC
DIME TO QUARTER SIZED HAIL.
&&
CMELocal storm report, Apr 24, 8:48 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
848 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HAIL RALEIGH 32.03N 89.52W
04/24/2010 E1.75 INCH SMITH MS EMERGENCY MNGR
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 38 min |
| Apr 24, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 17 min |
| Apr 24, 3:20 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 13 min |
| Apr 24, 3:31 AM CDT | Wind Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more | 13 hr |
| Apr 24, 3:37 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 14 more | 12 hr |
| Apr 24, 5:57 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 33 min |
| Apr 24, 6:16 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar | 44 min |
| Apr 24, 6:51 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 39 min |
| Apr 24, 6:59 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 33 min |
| Apr 24, 7:13 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lawrence, Lincoln | 47 min |
| Apr 24, 7:42 AM CDT | Tornado Warning | JAN | Bolivar | 63 min |
| Apr 24, 7:56 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Rankin, Simpson, Smith | 64 min |
| Apr 24, 8:07 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 68 min |
| Apr 24, 9:06 AM CDT | River Flood Warning | JAN | Attala, Holmes | 15 days |
| Apr 24, 9:38 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 52 min |
| Apr 24, 9:47 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 58 min |
| Apr 24, 9:49 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 41 min |
| Apr 24, 9:55 AM CDT | Tornado Warning | JAN | Lauderdale | 35 min |
| Apr 24, 10:08 AM CDT | Tornado Warning | JAN | Jones | 23 min |
| Apr 24, 10:12 AM CDT | Tornado Warning | JAN | Forrest | 28 min |
| Apr 24, 10:22 AM CDT | Flash Flood Warning | JAN | Jones | 113 min |
| Apr 24, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 42 min |
| Apr 24, 10:57 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Warren | 48 min |
| Apr 24, 10:59 AM CDT | Tornado Warning | JAN | Clarke | 46 min |
| Apr 24, 11:34 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 56 min |
| Apr 24, 11:36 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 54 min |
| Apr 24, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 42 min |
| Apr 24, 12:11 PM CDT | Tornado Warning | JAN | Attala, Holmes, Madison, Yazoo | 64 min |
| Apr 24, 12:45 PM CDT | Tornado Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 60 min |
| Apr 24, 1:24 PM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster, Winston | 55 min |
| Apr 24, 2:00 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 60 min |
| Apr 24, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 50 min |
| Apr 24, 2:33 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 36 min |
| Apr 24, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 24 min |
| Apr 24, 2:55 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 37 min |
| Apr 24, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 62 min |
| Apr 24, 3:07 PM CDT | Tornado Warning | JAN | Attala, Leake, Neshoba, Winston | 68 min |
| Apr 24, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 52 min |
| Apr 24, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 49 min |
| Apr 24, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 51 min |
| Apr 24, 3:50 PM CDT | Tornado Warning | JAN | Noxubee | 55 min |
| Apr 24, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Noxubee | 34 min |
| Apr 24, 4:07 PM CDT | Tornado Warning | JAN | Kemper, Neshoba, Winston | 38 min |
| Apr 24, 4:16 PM CDT | Tornado Warning | JAN | Lowndes | 35 min |
| Apr 24, 4:29 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 61 min |
| Apr 24, 5:07 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 39 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.